Alert archive / South Dakota / Wind Advisories in 2018
Wind Advisory 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Jun 2, 2018, 2:56 AM CDT for 10 counties in South Dakota. It took effect at Jun 2, 2018, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2018, 2:56 AM CDT (07:56 UTC)
- In effect from
- Jun 2, 2018, 10:00 AM CDT
- Expired
- Jun 2, 2018, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Aberdeen, SD
Counties Campbell County, SD, Corson County, SD, Dewey County, SD, Hughes County, SD, Jones County, SD, Lyman County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 166 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 7.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 881 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2593 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted.
556 WWUS73 KABR 020756 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 256 AM CDT Sat Jun 2 2018 SDZ003-004-009-015-016-033>035-045-048-021600- /O.NEW.KABR.WI.Y.0003.180602T1500Z-180603T0000Z/ Corson-Campbell-Walworth-Dewey-Potter-Stanley-Sully-Hughes-Jones- Lyman- Including the cities of McIntosh, Herreid, Mobridge, Isabel, Gettysburg, Mission Ridge, Onida, Pierre, Murdo, and Kennebec 256 AM CDT Sat Jun 2 2018 /156 AM MDT Sat Jun 2 2018/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... The National Weather Service in Aberdeen has issued a Wind Advisory, which is in effect from 10 AM CDT /9 AM MDT/ this morning to 7 PM CDT /6 PM MDT/ this evening. * WINDS...Northwest 20 to 35 mph with gusts up to 45 mph. * TIMING...late morning through early evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ tdk
3 follow-up statements
579 WWUS73 KABR 021127 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 627 AM CDT Sat Jun 2 2018 SDZ003-004-009-015-016-033>035-045-048-030000- /O.CON.KABR.WI.Y.0003.180602T1500Z-180603T0000Z/ Corson-Campbell-Walworth-Dewey-Potter-Stanley-Sully-Hughes-Jones- Lyman- Including the cities of McIntosh, Herreid, Mobridge, Isabel, Gettysburg, Mission Ridge, Onida, Pierre, Murdo, and Kennebec 627 AM CDT Sat Jun 2 2018 /527 AM MDT Sat Jun 2 2018/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts up to 45 mph. * TIMING...late morning through early evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
696 WWUS73 KABR 021912 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 212 PM CDT Sat Jun 2 2018 SDZ003-004-009-015-016-033>035-045-048-030000- /O.CON.KABR.WI.Y.0003.000000T0000Z-180603T0000Z/ Corson-Campbell-Walworth-Dewey-Potter-Stanley-Sully-Hughes-Jones- Lyman- Including the cities of McIntosh, Herreid, Mobridge, Isabel, Gettysburg, Mission Ridge, Onida, Pierre, Murdo, and Kennebec 212 PM CDT Sat Jun 2 2018 /112 PM MDT Sat Jun 2 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Through early evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TMT
469 WWUS73 KABR 030002 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 702 PM CDT Sat Jun 2 2018 SDZ003-004-009-015-016-033>035-045-048-030115- /O.EXP.KABR.WI.Y.0003.000000T0000Z-180603T0000Z/ Corson-Campbell-Walworth-Dewey-Potter-Stanley-Sully-Hughes-Jones- Lyman- Including the cities of McIntosh, Herreid, Mobridge, Isabel, Gettysburg, Mission Ridge, Onida, Pierre, Murdo, and Kennebec 702 PM CDT Sat Jun 2 2018 /602 PM MDT Sat Jun 2 2018/ ...WIND ADVISORY HAS EXPIRED... Winds have fallen below wind advisory criteria and will continue to diminish this evening. Over north central South Dakota, there may be occasional gusts to 40 mph through sunset. $$ SRF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jun 2, 2:52 AM CDT, 4 minutes earlier.
Area forecast discussion, Jun 2, 2:52 AM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Aberdeen SD
252 AM CDT Sat Jun 2 2018
.SHORT TERM...(Today and Tonight)
Issued at 249 AM CDT Sat Jun 2 2018
A relatively tranquil few days are expected across the forecast area.
Mid level trof across the western Dakotas will continue to lift
northeast through the rest of the weekend. Meanwhile, sfc front over
eastern South Dakota will continue to march to the east through
today. Most of the overnight convection will have ended this
morning. However, small amounts of cape and cooler temperatures
aloft may lead to some showers in the northeast CWA this afternoon.
Also, it's expected to get breezy/windy across the region later
this morning, and then persist through the afternoon. A deep
mixing layer is suggested by model soundings with dry adiabatic
lapse rates from the sfc up to nearly H7 this afternoon. The
strongest winds look to be over the Missouri River valley this
afternoon, but it will be close in the east. For now advisories
will be hoisted only over the western CWA. The wind will quickly
abate this evening with loss of diabatic heating. Overnight should
be cool as dry airmass settles in across the area. Highs today
will be much cooler than Friday, but will be on the increase for
late in the weekend, and next week.
.LONG TERM...(Sunday through Friday)
Issued at 249 AM CDT Sat Jun 2 2018
The long term looks to feature a gradually building mid level ridge
over much of the central CONUS, centered over Texas. This will bring
ever increasing temperatures to the area, with mainly dry conditions
through at least the early part of the upcoming week. Probably the
best opportunity for pcpn will be Tuesday night and Wednesday as a
s/w moves through the ridge over the area. But even then, some
models suggest a pretty healthy EML over the region, and thus only
slight chances for rain. Temperatures will overall favor near to
above normal for the entire long term.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1237 AM CDT Sat Jun 2 2018
VFR and breezy to windy conditions are expected through today
across the area. The rain will end early this morning around KATY.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Wind Advisory from 10 AM CDT /9 AM MDT/ this morning to 7 PM CDT
/6 PM MDT/ this evening for SDZ003-004-009-015-016-033>035-
045-048.
MN...None.
&&
SHORT TERM...TDK
LONG TERM...TDK
AVIATION...TDKHazardous weather outlook, Jun 1, 4:27 AM CDT, 22 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 427 AM CDT Fri Jun 1 2018 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-020930- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones- Lyman-Buffalo- 427 AM CDT Fri Jun 1 2018 /327 AM MDT Fri Jun 1 2018/ This Hazardous Weather Outlook is for portions of west central Minnesota, central South Dakota, north central South Dakota, and northeast South Dakota. .DAY ONE...Today and Tonight A strong cold front is expected to spark thunderstorms this afternoon across central South Dakota, and these storms may push east during the evening hours. Severe weather is possible, with large hail and damaging winds being the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested. Weather spotters are encouraged to submit reports to the National Weather Service in Aberdeen. The public can submit reports on our web page, Facebook page, or our Twitter feed. LUECK
In the hours before
Local storm report, Jun 1, 9:17 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
917 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM DUST STORM 2 SSE RICHMOND LAKE REC 45.52N 98.60W
06/01/2018 BROWN SD TRAINED SPOTTER
CAR IN DITCH DUE TO REDUCED VISIBILITY FROM
DUST STORM.
&&
KSLocal storm report, Jun 1, 9:20 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
920 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM NON-TSTM WND GST ABERDEEN 7 W 45.47N 98.64W
06/01/2018 M60 MPH BROWN SD MESONET
MESONET STATION E5307, ABERDEEN 7 W.
&&
KSLocal storm report, Jun 1, 9:21 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
921 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM NON-TSTM WND GST ABERDEEN 6.5 W 45.47N 98.62W
06/01/2018 M62 MPH BROWN SD MESONET
MESONET STATION E2245, ABERDEEN 6.5 W.
&&
KSLocal storm report, Jun 1, 9:29 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
929 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM DUST STORM 1 WNW ASHTON 45.00N 98.51W
06/01/2018 SPINK SD LAW ENFORCEMENT
TRAFFIC ACCIDENT DUE TO REDUCED VISIBILITY
FROM BLOWING DUST.
&&
KSLocal storm report, Jun 1, 9:44 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
944 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM NON-TSTM WND DMG RICHMOND LAKE REC AREA 45.55N 98.62W
06/01/2018 BROWN SD LAW ENFORCEMENT
DOWNED POWER LINES CAUSED TREES TO START ON
FIRE.
&&
KSLocal storm report, Jun 1, 9:46 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
946 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM NON-TSTM WND GST ABERDEEN RGNL AP 45.46N 98.41W
06/01/2018 M58 MPH BROWN SD ASOS
BLOWING DUST CAUSING REDUCED VISIBILITY TO A
MILE OR LESS AT TIMES, ASOS STATION ABR,
ABERDEEN RGNL AP.
&&
KSThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:00 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Corson, Dewey, Walworth | 60 min |
| Jun 1, 7:07 PM CDT | Special Weather Statement | ABR | Hughes, Jones, Lyman, Stanley | 53 min |
| Jun 1, 7:23 PM CDT | Severe Thunderstorm Warning | ABR | Dewey, Potter, Sully, Walworth | 67 min |
| Jun 1, 7:44 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Edmunds, McPherson, Walworth | 61 min |
| Jun 1, 8:03 PM CDT | Special Weather Statement | ABR | Hughes, Hyde, Sully | 57 min |
| Jun 1, 8:14 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk, Hughes, Hyde, Lyman, Potter and 3 more | 46 min |
| Jun 1, 8:36 PM CDT | High Wind Warning | ABR | Brown, Clark, Day, Edmunds, Faulk, Hand and 3 more | 110 min |
Nearby
Wind Advisories in South Dakota, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.